MAUDE Adverse Event Report: COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC OPTILITE SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S273-SMA
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.Blank fields on this form that have not been previously submitted indicate the information is unknown or unavailable.
 
Event or Problem Description
The complainant reported that the optilite single-use holmium laser fiber broke inside the scope upon firing it for the first time.It was further noted that the broken laser fiber damaged the scope rendering it "useless".The total energy used during the procedure was 6.4 joules.A new fiber was opened and used to complete the ureteroscopy with a new scope.There were no reported serious injuries to the patient as a result of the product problem.

Brand Name
OPTILITE SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7747034
Report Number1820334-2018-02382
Device Sequence Number1319276
Product Code GEX
UDI-Device Identifier00827002485266
UDI-Public(01)00827002485266(17)190216(10)6740680
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2019
Device Catalogue NumberHLF-S273-SMA
Device Lot Number6740680
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1